Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 153, NWS St. Louis, MO

June 4, 2020Monroe County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 4, 2020, 7:26 AM CDT for Monroe County, Missouri. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Jun 4, 2020, 7:26 AM CDT (12:26 UTC)
Expired
Jun 4, 2020, 11:15 AM CDT
In force
4 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MO

The radar

The St Louis radar (KLSX), 158 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fork Salt River near Holliday (PMZM7).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05506350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

522 
WGUS43 KLSX 041226
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
726 AM CDT Thu Jun 4 2020

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri...
 

  Mid Fork Salt River near Holliday

  
River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC137-051825-
/O.NEW.KLSX.FL.W.0153.200604T1226Z-200605T2051Z/
/PMZM7.1.ER.200604T1124Z.200604T1800Z.200604T1851Z.NO/
726 AM CDT Thu Jun 4 2020

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Mid Fork Salt River near Holliday
* until Friday afternoon.
* At  7:00 AM Thursday the stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 17.2 feet by this afternoon. 
  The river is forecast to fall below flood stage this afternoon.
* Impact:  At 14.7 feet...Water begins leaving the banks at the State 
  Highway A bridge north of Holliday.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/05  06/06  06/07  06/08  06/09

Salt River
  Holliday        17.0   17.10      13.1    8.4    6.1    5.2    4.9


&&


LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
      3952 9221                       



$$

maples
1 follow-up statement
076 
WGUS83 KLSX 041615
FLSLSX
Flood Statement
National Weather Service St Louis MO
1115 AM CDT Thu Jun 4 2020

...The flood warning is cancelled for the following rivers in 
Missouri...

 
  Mid Fork Salt River near Holliday

  
River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC137-041645-
/O.CAN.KLSX.FL.W.0153.000000T0000Z-200605T2051Z/
/PMZM7.1.ER.200604T1124Z.200604T1230Z.200604T1315Z.NO/
1115 AM CDT Thu Jun 4 2020

The Flood Warning is cancelled for
  the Mid Fork Salt River near Holliday.
* At 11:00 AM Thursday the stage was 15.7 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at  8:15 AM Thursday.
* The river will continue falling to 10.8 feet by tomorrow morning.


&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/05  06/06  06/07  06/08  06/09

Salt River
  Holliday        17.0   15.70      10.8    8.0    6.4    5.4    5.0


&&


LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
      3952 9221                       



$$

maples

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 4, 6:35 AM CDT, 51 minutes earlier.

Area forecast discussion, Jun 4, 6:35 AM CDT, 51 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
635 AM CDT Thu Jun 4 2020

.SHORT TERM...  (Through Late Friday Afternoon)
Issued at 339 AM CDT Thu Jun 4 2020

Regional radar mosaic is currently showing an MCS moving
southeastward toward southwest Missouri. Weakening with time is
still anticipated due to weak MUCAPE across central Missouri due
to antecedent convection mainly late last evening. In addition,
nearly the entire CWA is poleward of the composite outflow
boundary. Showers and a few embedded thunderstorms should be
moving out of central Missouri into portions of southeast Missouri
early this morning. Continued weakening if not complete
dissipation is forecast by late morning/midday. A remnant MCV is
still forecast to generate new convection this afternoon along the
effective frontal boundary, but most if not all of these storms
should be south and east of the CWA. However, did maintain
isolated to widely scattered storms for most of the afternoon
hours for parts of southeast Missouri south-central Illinois. In
the wake of the MCV, subsidence should be in place across most of
the CWA so mostly dry weather should be in store for the tonight
period. Models, including CAMs, suggest thunderstorms organizing
tonight across the mid-Missouri Valley. Some of these storms may
try to sneak into northern sections of the forecast area, but
certainty in this scenario is low so only have slight chance
PoPs at this time.

The synoptic frontal boundary is forecast to remain quasi-stationary
across the CWA on Friday. No clear synoptic signals for convective
initiation, but given the orientation of the midlevel anticyclone to
our southwest, certainly is possible for a weak shortwave in the
northwest flow aloft to help fire storms in a very unstable airmass
Friday afternoon. Given the uncertain forcing for ascent to help
initiate thunderstorms and a fairly strong cap in place per model
soundings, only have slight chance PoPs. However, given
the very unstable airmass in place characterized by MLCAPE values
of 2000-3000 J/kg, any storms that would develop could quickly
become strong to severe with damaging winds and marginally severe
hail possible.

Temperatures today are forecast to be quite a bit cooler across
the CWA with thicker convective debris clouds hanging around
through at least the morning hours. Highs are expected to range
from the low to mid 80s, with warmer temperatures in northeast
Missouri which should be able to recover more due to clouds
clearing out in this area first. Seasonably warm temperatures are
expected once again tonight, just a bit above persistence due to
the lack of organized convection which provided some rain-cooled
air last night. Lows should be in the upper 60s to near 70 degrees
for most locations. A quick rebound is expected again on Friday
with 850-hPa temperatures near +20C, light southwest surface
winds, and more sunshine expected. Highs should be fairly close to
what was observed yesterday in the upper 80s to low 90s. Peak
heat index values in the mid 90s to near 100 are also likely due
to the combination of the warm ambient air temperatures and
dewpoints around 70 degrees. The highest heat index values are
forecast to be within the St. Louis metropolitan area.

Gosselin

.LONG TERM...  (Friday Night through Wednesday)
Issued at 339 AM CDT Thu Jun 4 2020

(Friday Night - Saturday)

The quasi-stationary front is expected to slowly ooze southward in
response to a surface high exerting more and more of its influence
down the Mississippi River Valley. Continued low PoPs are warranted
in the vicinity of this feature, which by Saturday afternoon will
likely be across southeastern Missouri and southwest Illinois. To
the north of this boundary, drier and slightly cooler (and less
humid) weather is forecast.

(Saturday Night - Monday)

The surface front should continue to move south of the area early in
this period and then largely wash out across the mid south.
Slightly cooler and drier weather is forecast to end the weekend,
before a slight moderation on Monday as the mid/upper level ridge
builds into the region.

(Monday Night - Wednesday)

The focus heading into the middle of next week continues to be on
the track of the remnants of tropical cyclone "Cristobal". The
mid/upper level ridge is expected to weaken and shift eastward on
Monday night, steering the remnants of "Cristobal" northward along
with a slowing of its poleward progress. The GEFS/EPS agree that
an anomalous longwave trough will eject out of the western CONUS
early Tuesday, likely acting to "kick" "Cristobal" to the
northeast. The mean track of the remnants and heavier QPF axis on
last night's GEFS/EPS means favor the southeastern CWA at this
early juncture, but QPF plumes show enormous spread. This is not
too unexpected given it is still 5-6 days out. One thing that
should help at least limit the heavy rainfall potential is what
should be a short residence time this system has the potential to
affect the bi-state area. The aforementioned longwave trough
should serve to accelerate "Cristobal" to the northeast by Tuesday,
with its remnants interacting and merging with a cold front. West
to east progress of this front should be fairly quick due to the
rapidly ejecting midlevel trough. That being said, remnant
tropical systems can be very efficient rainfall producers with
deep warm cloud depths and very high precipitable water values.
This storm will be one that will continue to bear close watching
over the coming days for a potential heavy rain threat.

Temperatures, especially during the day, will likely cool heading
into the middle of next week due to an increase in cloud cover. By
Wednesday, the cold front should be either east of our area or
quickly exiting. Near to slightly below normal temperatures are
favored beginning on Wednesday with highs in the upper 70s to low
80s expected.

Gosselin

&&

.AVIATION...  (For the 12z TAFs through 12z Friday Morning)
Issued at 632 AM CDT Thu Jun 4 2020

Northern end of rain shield associated with thunderstorms in
southern Missouri should continue to weaken and dissipate later
this morning as it heads east/southeast. Rain should exit KCOU
over the next 1-2 hours. Rain should stay south/southwest of KUIN
and likely the metro terminals as well. Dry/VFR weather is likely
through tonight along with light/variable winds in close proximity
to a stalled frontal boundary.

SPECIFICS FOR KSTL:

Very light rain may try to brush KSTL over the next 2-3 hours but
likely stay just south. Otherwise, dry/VFR conditions are likely
through the period along with light/variable winds. Decreasing
cloudiness is likely beginning early this afternoon.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 4, 4:04 AM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
404 AM CDT Thu Jun 4 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-050915-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
404 AM CDT Thu Jun 4 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Isolated to scattered thunderstorms are possible through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The chance for thunderstorms in different portions of the area
continues through Saturday.

The chance for thunderstorms returns to portions of the area on late
Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Gosselin

In the hours before

Local storm report, Jun 4, 6:46 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
646 AM CDT THU JUN 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 AM     FLOOD            2 E AUXVASSE            39.02N 91.86W
06/04/2020                   CALLAWAY           MO   BROADCAST MEDIA

            MEDIA PARTNER SHARED A VIDEO OF FLOWING
            WATER OVER HIGHWAY E.

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:23 PM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Ralls52 min
Jun 3, 7:34 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Montgomery41 min
Jun 3, 7:44 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway46 min
Jun 3, 7:48 PM CDTFlash Flood WarningLSXMarion3 hr
Jun 3, 8:06 PM CDTFlash Flood WarningLSXAudrain, Boone, Callaway3 hr
Jun 3, 8:13 PM CDTSevere Thunderstorm WarningLSXMarion, Ralls, Shelby30 min
Jun 3, 8:56 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway49 min
Jun 3, 9:03 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone42 min
Jun 3, 9:28 PM CDTFlash Flood WarningLSXAudrain, Marion, Monroe, Ralls, Shelby7 hr
Jun 3, 9:49 PM CDTFlash Flood WarningLSXAudrain, Boone6 hr
Jun 3, 10:30 PM CDTFlash Flood WarningLSXMarion6 hr
Jun 3, 10:39 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway33 min
Jun 3, 10:45 PM CDTFlash Flood WarningLSXAudrain, Boone, Callaway5 hr
Jun 4, 12:27 AM CDTRiver Flood WarningLSXMarion11 hr
Jun 4, 3:44 AM CDTAreal Flood WarningLSXAudrain, Callaway6 hr
Jun 4, 11:09 AM CDTRiver Flood WarningLSXCallaway, Osage8 days
Jun 4, 11:09 AM CDTRiver Flood WarningLSXGasconade, Montgomery8 days
Jun 4, 11:21 AM CDTRiver Flood WarningLSXLewis9 days
Jun 4, 11:21 AM CDTRiver Flood WarningLSXRalls24 hr
Jun 4, 2:14 PM CDTRiver Flood WarningLSXOsage7 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.